• question-icon

    What causes dizziness and loss of balance while on Hydralazine?

default
Posted on Tue, 25 Jul 2017 in Medicines and Side Effects
Question: I am feeling dizzy, off balance, and like being drunk, is it possible to feel this way with hydralazine. have been taking for a month. Went to hospital and they advised cutting down on dosage. Have been taking 50 mg 3 times a day. Was previously taking 25 mg times a day. Hospital couldn't find anything wrong after a bunch of test.
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
What is your blood pressure in the upright position?

Detailed Answer:
Hi,

Hydralazine is known to cause a drop in blood pressure which can provoke symptom similar to those that you have reported. I will like to know what disease condition warranted only this drug. Unless it is an absolute must to be on this drug, I will suggest that you get it discontinued and replaced with other high blood pressure medications with better side effects profile.

In all, side effects of hydralazine. I recommend stopping ad replacing with more friendly drugs.

I wish you well and feel free to follow up with me as you please.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hypertension

doctor1 MD

My husband is extremely overweight. He is diebetic and has high blood pressure. His MD said he could take the V3, which I have been taking myself....

doctor1 MD

I have been through chemo the last year. Have finished 1 1/2 months ago. Doctors had taken me off all meds in the beginning. Reintroduced me to one...

doctor1 MD

My doctor thinks I recently suffered a TIA. I have high blood pressure with high LDL low HDL and high trigyceries(sp?). She had me get a MRI with...

doctor1 MD

Hi, i am 32, over weight and have been on 10mg ramipril for around a year now for high blood pressure! However i am getting married in april and...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2